USMLE Question of the Week
How to Evaluate a New Rash in a HIV-Positive Patient
In Episode 30 of Med School Question of the Week for USMLE, Alisa Khomutova, MedSchoolCoach expert tutor, answers this medical school question: A 44-year-old man with HIV visits his physician with a complaint of “skin bumps” that have appeared on his face and neck over the last few weeks. They are not itchy or painful. He does not have fever, sore throat or rashes. He is currently receiving triple antiretroviral therapy with lamivudine, abacavir, and efavirenz. Vitals are within normal limits. Dermatological exam findings are shown below. Cervical lymphadenopathy is present. The remainder of the examination is unremarkable. His hemoglobin concentration is 12.3 g/dL, leukocyte count is 4,100/mm, and platelet count is 149,000/mm. CD4+ T-lymphocyte is 305. Which of the following is most likely the cause of the patient’s findings?
- Herpes Virus